MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TUFTEX EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. TUFTEX EMBOLECTOMY CATHETER
Model Number e1601-24
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
Dr.Manolidis was performing a decompression of patient's facial nerve through left intratemporal fossa approach.While using our tuftex embo cath, the balloon broke off in patient.This required the patient to undergo further ct imaging of head and neck, with potential for intracranial hemorrhage.The procedure was a left intratemporal fossa approach to skull base tumor, facial nerve decompression.The patient required a ct of both head and neck due to the potential of intracranial hemorrhage.The balloon was retrieved during the procedure.
 
Additional Manufacturer Narrative
We have not received the complaint device for evaluation since the device is being retained by the site.Hence, we could not conclusively determine the root cause of the reported incident.The surgeon was able to retrieve and remove the balloon during the procedure.According to the ifu that is provided for this product, the tuftex embolectomy catheter is indicated for the removal of arterial emboli and thrombi.The tuftex embolectomy catheter should not be used for endarterectomy, dilating vessels or venous thrombectomy.The device in this event was used for a facial nerve decompression, which is considered off label use.The product is not intended to be used in nerve decompression procedures.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.

Brand Name
TUFTEX EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
pragya thikey
63 second ave
burlington, MA 01803
7812212266
MDR Report Key15245397
Report Number1220948-2022-00077
Device Sequence Number5905831
Product Code DXE
UDI-Device Identifier00840663100545
UDI-Public00840663100545
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Numbere1601-24
Device Catalogue NumberE1601-24
Device Lot NumberQSL1070
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Initial Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight78 KG